MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/1078155220914704

Медицинская библиотека · Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners · 2020

Posterior reversible encephalopathy syndrome: A rare neurotoxicity after capecitabine.

Monti Manlio, Barone Domenico, Amadori Elena, Bartolini Giulia, Ruscelli Silvia, Frassineti Giovanni Luca

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

BACKGROUND

Posterior reversible encephalopathy syndrome (PRES) is a condition characterized by seizures, headache, visual disturbances, paresis, nausea and altered mental status. Risk factors include hypertension, eclampsia/pre-eclampsia, infection/sepsis, transplantation (allograft, bone marrow and solid organ) and immunosuppression, especially in association with autoimmune disorders and use of cyclosporine or chemotherapy.

CASE REPORT: A few days after starting the first cycle of treatment with capecitabine, a 50-year-old female with metastatic breast cancer experienced serious adverse events consisting of severe hematological, gastrointestinal and neurological toxicity. A brain magnetic resonance imaging, performed because of the severe state of confusion of the patient, confirmed PRES.

MANAGEMENT AND OUTCOME: The patient was admitted to the hospital; capecitabine was stopped and treatment was started with antibiotics, growth factor therapy and blood and platelet transfusions. Her clinical conditions slowly improved and the PRES resolved. A dihydropyrimidine dehydrogenase deficiency was identified.

DISCUSSION: The patient had previously been treated with another fluoropyrimidine, 5-fluorouracil, but without toxicity. A literature search was performed, and only six cases of PRES associated with capecitabine were found. Our case suggests that capecitabine differs from 5-fluorouracil in its mechanism of action and that at least one of the metabolites of capecitabine has the ability to cross the blood-brain barrier, causing neurotoxicity. We believe that it is useful to test for dihydropyrimidine dehydrogenase deficiency before using fluoropyrimidines and would encourage the reporting of such cases of PRES to gain a better overall picture of its incidence in this setting.

NARANJO SCORE: 7.

Для цитирования: Monti Manlio, Barone Domenico, Amadori Elena, Bartolini Giulia, Ruscelli Silvia, Frassineti Giovanni Luca. Posterior reversible encephalopathy syndrome: A rare neurotoxicity after capecitabine.. Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners. 2020. DOI: 10.1177/1078155220914704.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.